MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-6110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber 0010-2090-721h-(b)(4): the fiber does not exhibit signs of usage; the fiber is broken within the white tubing at 8.25 inches from control knob, between the connector and control knob; the fiber was tested with hene laser fixture, aim beam is present at location of the break; the white tubing does not exhibit signs of melting at the break.Review of lot 721h dhr did not indicate any failures upon the final inspection.Probable root cause: based on the device analysis, the probable root cause of the failure could not be established based on the results of the investigation.
 
Event or Problem Description
It was reported that during a surgical procedure, the fiber did not work.The fiber was exchanged and the procedure was completed utilizing a second fiber.Patient outcome: no injury to the patient was reported.

Brand Name
ACCUSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7482875
Report Number2937094-2018-00451
Device Sequence Number1543111
Product Code GEX
UDI-Device Identifier00878953000121
UDI-Public00878953000121
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Model Number0010-6110
Device Catalogue Number0010-6110
Device Lot Number743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1